Alert archive / Georgia / Wind Advisories in 2014

Wind Advisory 3, NWS Jacksonville, FL

September 23, 2014Camden County, Glynn County, Georgia; Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Sep 23, 2014, 11:37 PM EDT for Camden County, Glynn County, Georgia; Nassau County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2014, 11:37 PM EDT (03:37 UTC)
Expired
Sep 24, 2014, 5:20 AM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 48 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2014-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2014-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS72 KJAX 240337
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1137 PM EDT TUE SEP 23 2014

FLZ024-025-033-GAZ154-166-241600-
/O.NEW.KJAX.WI.Y.0003.140924T0337Z-140924T1600Z/
NASSAU-DUVAL-ST JOHNS-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...BRUNSWICK...ST MARYS
1137 PM EDT TUE SEP 23 2014

...WIND ADVISORY IN EFFECT UNTIL NOON EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT WEDNESDAY. 

* TIMING...TONIGHT THROUGH WEDNESDAY MORNING.

* WINDS...NORTHEAST 25 TO 30 MPH GUSTING TO 35 TO 40 MPH AT TIMES.
  HIGHEST WINDS AT THE BEACHES AND ALONG ELEVATED BRIDGES AND OVERPASSES.

* IMPACTS...MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE
  CAUTION UNTIL THE WIND SUBSIDES.TAKE PRECAUTIONS TO SECURE TRASH
  CANS...LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 35 TO 57 MPH OR
GREATER AT ANY TIME. 

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE. 

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES. 

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS...
LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

&&

$$
1 follow-up statement
607 
WWUS72 KJAX 240920 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EDT WED SEP 24 2014

FLZ024-025-033-GAZ154-166-241030-
/O.CAN.KJAX.WI.Y.0003.000000T0000Z-140924T1600Z/
NASSAU-DUVAL-ST JOHNS-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...BRUNSWICK...ST MARYS
520 AM EDT WED SEP 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
WIND ADVISORY. 

NORTHERLY WIND SURGE HAS WEAKENED SLIGHTLY BELOW ADVISORY LEVELS.
NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH
WILL CONTINUE ALONG THE COASTAL AREAS TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Sep 23, 11:05 PM EDT, 32 minutes earlier.

Area forecast discussion, Sep 23, 11:05 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1105 PM EDT TUE SEP 23 2014

...WINDY WITH LOCALLY HEAVY RAIN POSSIBLE ALONG THE COAST THE NEXT
SEVERAL DAYS...

.UPDATE...
LATE EVENING SURFACE ANALYSIS DEPICTS STRONG HIGH PRESSURE (1029
MILLIBARS) CENTERED OVER THE MID-ATLANTIC STATES AND NEW
ENGLAND...AND EXPANDING SOUTHWARD DOWN THE U.S. EASTERN SEABOARD.
MEANWHILE...WEAK LOW PRESSURE (1015 MILLIBARS) WAS SITUATED OFF
THE GEORGIA COASTLINE ALONG A STATIONARY BOUNDARY THAT EXTENDS IN
AN EAST/WEST FASHION ACROSS NORTH CENTRAL FLORIDA AND THE
NORTHEASTERN GULF OF MEXICO. ALOFT...A CUTOFF MID-LEVEL CYCLONE IS
ROTATING OVER GEORGIA AND THE CAROLINAS...FILTERING IN MUCH DRIER
AIR ALOFT INTO OUR INLAND LOCATIONS. THE TIGHT LOCAL PRESSURE
GRADIENT IS PRODUCING WINDY CONDITIONS ALONG THE IMMEDIATE
COAST...WHERE NORTHEAST WINDS ARE OCCASIONALLY GUSTING TO 40 MPH
AT THE DUVAL AND ST. JOHNS BEACHES. STRONG NORTHEAST FLOW IS
ENHANCING CONVERGENCE OVER THE COASTAL WATERS...WITH A FEW BANDS
OF LOW-TOPPED SHOWERS MOVING QUICKLY SOUTHWESTWARD INTO THE ST.
JOHNS RIVER BASIN IN NORTHEAST FL. THESE BANDS OF SHOWERS WILL
CONTAIN WIND GUSTS OF 30-40 MPH OVERNIGHT...AS THE EVENING
SOUNDING AT JACKSONVILLE REGISTERED 35 KNOTS AT JUST 1500 FT. WILL
KEEP HIGH-END SCATTERED POPS IN PLACE ALONG THE COAST THROUGH THE
MORNING HOURS TOMORROW...WITH ONLY ISOLATED POPS FOR LOCATIONS
WEST OF US HIGHWAY 301. A FEW THUNDERSTORMS WILL REMAIN POSSIBLE
IN THE OFFSHORE WATERS OVERNIGHT WHERE HIGHER INSTABILITY WILL BE
LOCATED. WILL WATCH FOR ANY TRAINING OF SHOWER BANDS IN COASTAL
LOCATIONS...BUT ACTIVITY HAS REMAINED INTERMITTENT THUS FAR.

&&

.AVIATION...
PERIODS OF MVFR TO IFR CIGS IN PASSING COASTAL SHOWERS WILL IMPACT
SSI...CRG AND JAX TONIGHT AS LOW PRESSURE DEVELOPS OFFSHORE OF THE
SOUTHEAST ATLANTIC COAST. BRIEF GUSTY WINDS OF 20-30 KTS AND
REDUCED VISIBILITIES WILL BE POSSIBLE IN BANDS OF SHOWERS AS THEY
COME ONSHORE...WITH RECENT GUSTS OF 30 MPH AND 34 MPH AT JAX AND
MAYPORT IN A BROKEN BAND OF SHOWERS. DRIER MID LEVEL WAS TRYING TO
ERODE LOW CIGS INLAND AT VQQ AND GNV THIS EVENING WHICH REPORTED
CIGS FEW-SCT AT 4-5 KFT...BUT AS THE NIGHT PROGRESSES CONDITIONS
WILL BE FAVORABLE FOR LOW CIGS TO EDGE INLAND AND LOWER AS THE
LAND MASS COOLS WITH MVFR TO IFR ADVERTISED AT GNV. LOW CIGS WILL
BE SLOW TO LIFT WED MORNING AND ADVERTISED MVFR THROUGH LATE  MORNING
AT ALL TERMINALS AS ONSHORE FLOW CONTINUES.

&&

.MARINE...
OUR LOCAL PRESSURE GRADIENT CONTINUES TO TIGHTEN DUE TO
STRENGTHENING HIGH PRESSURE OVER NEW ENGLAND AND WEAK LOW PRESSURE
IN THE OFFSHORE GEORGIA COASTAL WATERS. OCCASIONAL SHOWERS OVER
THE COASTAL WATERS TONIGHT AND WEDNESDAY MORNING WILL CONTAIN WIND
GUSTS UP TO 35 KNOTS. EXPECT SUSTAINED WINDS FROM ST. AUGUSTINE
NORTHWARD TO AVERAGE NEAR 25 KNOTS THROUGH WEDNESDAY
MORNING...WITH A GRADUAL DECREASING TREND EXPECTED AS LOW PRESSURE
GRADUALLY EDGES NORTHWARD TOWARDS THE CAROLINAS. A SMALL CRAFT
ADVISORY REMAINS POSTED FOR THE NEAR SHORE AND OFFSHORE WATERS
FROM ST. AUGUSTINE NORTHWARD THROUGH WEDNESDAY AFTERNOON...WHERE
SEAS OF 6 TO 8 FEET EXPECTED. SMALL CRAFT SHOULD EXERCISE CAUTION
SOUTH OF ST. AUGUSTINE...WHERE SEAS OF 4 TO 6 FEET EXPECTED. WINDS
WILL DECREASE BY WEDNESDAY NIGHT...WITH CAUTION CONDITIONS
EXPECTED NORTH OF ST. AUGUSTINE AND WINDS SUBSIDING TO NEAR 15
KNOTS FOR LOCATIONS SOUTH OF ST. AUGUSTINE. ONSHORE WINDS WILL
PERSIST INTO THE UPCOMING WEEKEND...AND COULD INCREASE ONCE AGAIN
DURING THE WEEKEND AS HIGH PRESSURE STRENGTHENS TO THE NORTH OF
OUR REGION.

RIP CURRENTS: MODERATE TO HIGH RISK EXPECTED THROUGH WEDNESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  80  62  82 /  20  30  20  20
SSI  76  78  67  81 /  50  40  40  50
JAX  70  80  67  83 /  50  40  40  50
SGJ  73  79  71  84 /  50  50  60  70
GNV  66  83  66  85 /  30  30  30  50
OCF  69  84  70  88 /  30  40  50  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM.

&&

NELSON/ENYEDI/WALKER
Hazardous weather outlook, Sep 23, 11:30 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 PM EDT TUE SEP 23 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1130 PM EDT TUE SEP 23 2014

...VERY WINDY ALONG THE COAST THROUGH THE MORNING HOURS...

...LOCALLY HEAVY RAINFALL POSSIBLE ESPECIALLY ALONG THE COAST THIS
WEEK...

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...

...MODERATE RISK OF RIP CURRENTS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG THE COAST DUE TO SLOW
MOVING SHOWERS AND THUNDERSTORMS POSSIBLY SKIRTING THE COAST FROM
OFFSHORE.

A NORTHEAST SURGE OF WINDS IS EXPECTED TO CONTINUE ACROSS THE
COASTAL WATERS AND SMALL CRAFT ADVISORIES ARE IN EFFECT FROM ST
AUGUSTINE NORTH. THIS WILL ALSO LEAD TO VERY WINDY CONDITIONS ALONG
THE BEACHES FROM ST AUGUSTINE TO BRUNSWICK WITH NORTHEAST WINDS 20
TO 30 MPH WITH GUSTS OF 35 TO 40 MPH POSSIBLE AND A WIND ADVISORY
IS IN EFFECT. THE DEVELOPING ONSHORE FLOW WILL PROMOTE A MODERATE
RISK OF RIP CURRENTS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AN EXTENDED PERIOD OF ONSHORE WINDS WILL PROMOTE LOCALLY HEAVY
RAINFALL ALONG THE COASTAL AREAS...ALONG WITH SMALL CRAFT
ADVISORIES OVER THE ATLANTIC WATERS...AND AN ELEVATED RISK OF RIP
CURRENTS...ABOVE NORMAL TIDAL LEVELS...AND POTENTIAL BEACH EROSION
IN THE SURF ZONE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Sep 23, 9:56 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
956 PM EDT TUE SEP 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     NON-TSTM WND GST MAYPORT                 30.38N 81.41W
09/23/2014  M41 MPH          DUVAL              FL   ASOS

            A WIND GUST TO 41 MPH FROM THE NE WAS REPORTED AT
            MAYPORT.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 1:38 AM EDTRip Current StatementJAXCamden, Glynn15 hr

Nearby

Wind Advisories in Georgia, 2014Wind Advisories in Florida, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.